Alert archive / Montana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 77, NWS Glasgow, MT

July 28, 20124 counties in Montana

NWS Glasgow, MT issued this severe thunderstorm warning at Jul 28, 2012, 10:21 PM MDT for 4 counties in Montana. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2012, 10:21 PM MDT (04:21 UTC)
Expired
Jul 28, 2012, 11:15 PM MDT
In force
54 min
Issued by
NWS Glasgow, MT
Area
Storm-based polygon

Counties Dawson County, MT, Prairie County, MT, Richland County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 217 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 10:55 PM MDTTSTM WND GST 606 Nw Wibaux, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 4.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2012-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2012-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4585 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

487 
WUUS55 KGGW 290421
SVRGGW
MTC021-079-083-109-290515-
/O.NEW.KGGW.SV.W.0077.120729T0421Z-120729T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
1021 PM MDT SAT JUL 28 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DAWSON COUNTY IN NORTHEAST MONTANA...
  SOUTHEASTERN RICHLAND COUNTY IN NORTHEAST MONTANA...
  SOUTHERN PRAIRIE COUNTY IN NORTHEAST MONTANA...
  WIBAUX COUNTY IN NORTHEAST MONTANA...

* UNTIL 1115 PM MDT.

* AT 1019 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM SAVAGE TO 7 MILES SOUTH OF GLENDIVE TO 47 MILES SOUTHWEST     
  OF GLENDIVE...AND WERE MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  WIBAUX AND CARLYLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

DAMAGING WINDS UP TO 60 MPH WERE REPORTED AT THE GLENDIVE AIRPORT 
WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND 
STAY AWAY FROM WINDOWS!

&&

LAT...LON 4657 10525 4657 10542 4704 10479 4756 10445
      4741 10404 4664 10405 4664 10435 4667 10436
      4668 10443 4668 10460 4665 10461 4665 10473
      4661 10474 4661 10485 4657 10486 4657 10498
      4654 10499 4654 10524
TIME...MOT...LOC 0421Z 297DEG 30KT 4743 10438 4700 10467
          4654 10528

$$

PROTON
WEATHER.GOV/GLASGOW
2 follow-up statements
993 
WWUS55 KGGW 290445
SVSGGW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1045 PM MDT SAT JUL 28 2012

MTC021-079-083-109-290515-
/O.CON.KGGW.SV.W.0077.000000T0000Z-120729T0515Z/
DAWSON-PRAIRIE-RICHLAND-WIBAUX-
1045 PM MDT SAT JUL 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT
FOR WIBAUX...SOUTHEASTERN RICHLAND...SOUTHERN PRAIRIE AND
SOUTHEASTERN DAWSON COUNTIES...

AT 1043 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTHEAST OF SAVAGE TO HODGES TO 16 MILES 
SOUTH OF MILDRED...AND MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE...
 WIBAUX...YATES...SAINT PHILLIP AND CARLYLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS UP TO 60 MPH WERE REPORTED AT THE GLENDIVE AIRPORT 
WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND 
STAY AWAY FROM WINDOWS!

&&

LAT...LON 4657 10525 4657 10542 4704 10479 4756 10445
      4741 10404 4664 10405 4664 10435 4667 10436
      4668 10443 4668 10460 4665 10461 4665 10473
      4661 10474 4661 10485 4657 10486 4657 10498
      4654 10499 4654 10524
TIME...MOT...LOC 0444Z 297DEG 30KT 4734 10413 4691 10442
          4645 10503

$$

PROTON
WEATHER.GOV/GLASGOW
999 
WWUS55 KGGW 290508
SVSGGW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1108 PM MDT SAT JUL 28 2012

MTC021-079-083-109-290518-
/O.EXP.KGGW.SV.W.0077.000000T0000Z-120729T0515Z/
DAWSON-PRAIRIE-RICHLAND-WIBAUX-
1108 PM MDT SAT JUL 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR WIBAUX...SOUTHEASTERN
RICHLAND...SOUTHERN PRAIRIE AND SOUTHEASTERN DAWSON COUNTIES WILL
EXPIRE AT 1115 PM MDT...

AT 1105 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
LEADING EDGE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES
NORTHEAST OF WIBAUX TO 11 MILES SOUTH OF WIBAUX TO 38 MILES SOUTHEAST
OF TERRY...MOVING TO THE SOUTHEAST AT 35 MPH. THE THUNDERSTORMS HAVE
WEAKENED AND WERE NO LONGER CONSIDERED SEVERE SO THE WARNING WAS
ALLOWED TO EXPIRE. 

LAT...LON 4657 10525 4657 10542 4704 10479 4756 10445
      4741 10404 4664 10405 4664 10435 4667 10436
      4668 10443 4668 10460 4665 10461 4665 10473
      4661 10474 4661 10485 4657 10486 4657 10498
      4654 10499 4654 10524
TIME...MOT...LOC 0508Z 297DEG 30KT 4725 10387 4682 10416
          4636 10477

$$

PROTON
WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 9:32 PM MDT, 49 minutes earlier.

Area forecast discussion, Jul 28, 9:32 PM MDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
932 PM MDT SAT JUL 28 2012

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH MONDAY...
SCATTERED THUNDERSTORMS AND RAIN SHOWERS EASILY MANAGED TO BRING
STRONG WINDS ALOFT TO THE SURFACE RESULTING IN STRONG GUSTY WINDS
AND NOT A LOT OF ASSOCIATED QPF. SEVERAL WIND GUSTS TO AROUND 60
MPH PROMPTED A COUPLE OF SEVERE WARNINGS FOR WINDS ONLY. WIND
GUSTS ARE EXPECTED TO DIMINISH AS THE SUN SETS. UPDATED AGAIN
BASED ON RADAR TRENDS. BOTH THE GFS AND NAM HAVE BEEN CLUELESS BUT
THE RAP MODEL AT LEAST GAVE HINTS OF PRECIPITATION. SO BASED ON
THE RAP WILL SPREAD ISOLATED ACROSS THE CWA TONIGHT SINCE
THUNDERSTORMS CAN ALREADY BE SEEN UPSTREAM MOVING IN OUR
DIRECTION. SCT

PREVIOUS UPDATE DISCUSSION...
THE MODELS HAVE NOT BEEN MUCH HELP IN THE WAY OF PREDICTING WHERE
THUNDERSTORMS WILL DEVELOP. EARLY THIS EVENING A NORTH-SOUTH LINE
DEVELOPED IN BLAINE AND FERGUS COUNTIES THAT HAVE SINCE DRIFTED
EAST INTO PHILLIPS COUNTY. THE LINE HAD VIL UP TO 50 THAT HAS NOW
DIMINISHED TO LESS THAN 30. SO DO NOT EXPECT MUCH IN THE WAY OF
HAIL. THE CONCERN WAS STRONG WIND GUSTS...WITH 48 MPH WINDS WITH
GUSTS TO 59 MPH AT HAVRE RECORDED EARLIER. CALLS TO SPOTTERS IN
PHILLIPS COUNTY HAVE ONLY FOUND WIND GUSTS TO AROUND 30-35 MPH. SO
EXPECT THIS LINE TO HOLD TOGETHER A LITTLE WHILE LONGER TO MAINLY
PRODUCE RAIN WITH MODERATE WIND GUSTS. HOWEVER WILL CONTINUE TO
MONITOR FOR WINDS. THE 00Z GGW SOUNDING REVEALED WEAK INSTABILITY
SO DO NOT EXPECT STORMS TO GO SEVERE AT THIS TIME. SCT

PREVIOUS DISCUSSION...
WATER VAPOR IMAGERY AND 500 MB HEIGHT FIELD LOOK MUCH THE SAME AS
THEY DID AT THIS TIME YESTERDAY...BUT TODAY...THE STRENGTH AND
EXTENT OF THE UPPER LEVEL DOME OF HIGH PRESSURE OVER THE CENTRAL
HIGH PLAINS IS BEING CHALLENGED BY MULTIPLE EMBEDDED SMALLER SCALE
SHORT WAVE DISTURBANCES RIDING OVER THE TOP OF THE RIDGE.

FORECAST CHALLENGES WILL FOCUS ON HOW STRONG OR SEVERE THE
THUNDERSTORM THREAT IS TONIGHT. IT SEEMS THAT EVERY SHORT TERM
MODEL SOLUTION HAS A DIFFERENT IDEA ON WHAT IS GOING TO OR NOT
GOING TO HAPPEN. A FEW CLOUDS AND SOME SCATTERED STORMS CURRENTLY
GETTING STARTED OUT THERE OVER CENTRAL AND WESTERN MONTANA. SPC
OUTLOOK FOR THIS AFTERNOON AND EVENING PUTS A SLIGHT RISK AREA
OVER OUR SOUTH-CENTRAL AND SOUTH-WESTERN ZONES. THE GRID TIME FOR
NOW THROUGH 00Z SHOWS SIGNIFICANT MODEL QPF OUTPUT DISCREPANCIES.
GFS WANTS TO KEEP THE ENTIRE CWA DRY WHILE THE NAM WANTS TO BRING
IN AT LEAST A WETTING RAIN TO OUR SOUTH-WESTERN...NORTH-
WESTERN...AND FAR NORTH-EASTERN ZONES. THE HRRR WANTS TO PUSH
THROUGH A SCATTERED NORTH-TO-SOUTH ORIENTED LINE OF STORMS...BUT
EACH SUCCESSIVE MODEL RUN DELAYS THE ONSET OF STORMS AND BREAKS UP
THE LINE EVEN MORE. HARD TO KNOW WHICH MODEL TO TRUST AT THIS
TIME.

TONIGHT THROUGH SUNDAY...SHORT TERM MODELS SHOW BETTER AGREEMENT
AND KEEP SOME LINGERING PRECIPITATION NEAR THE SOUTHERN AND NORTH-
EASTERN PERIMETERS OF OUR CWA.

SUNDAY NIGHT THROUGH MONDAY...THE UPPER LEVEL RIDGE AXIS RE-
STRENGTHENS THROUGH MONTANA AND CUTS OF THE MOISTURE
FLOW...ALLOWING FOR HOT TEMPERATURES AND SUNNY SKIES TO DOMINATE
THROUGH THE FORECAST PERIOD. BMICKELSON

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...
GOOD MODEL CONSISTENCY IN THE SYNOPTIC PATTERN LEADS TO HIGH
CONFIDENCE THAT OUR AREA WILL REMAIN LARGELY UNDER THE INFLUENCE
OF AN UPPER LEVEL RIDGE CENTERED OVER THE SRN HI PLAINS THROUGH
WED NIGHT. THE TRICKY PART OF THE FORECAST IS TIMING OF WEAK
SHORTWAVES RIDING THROUGH THE RIDGE AXIS. THERE DOES SEEM TO BE
DECENT AGREEMENT AT LEAST AMONG A FEW OF THE MODELS THAT MON NIGHT
AND EARLY TUESDAY WILL BE UNSETTLED AS CONVECTION INITIATES ALONG
A SURFACE BOUNDARY ACROSS NORTHEAST MT AND MOVES EAST. SO HAVE
RELATIVELY HIGHER POPS IN THE CHANCE CATEGORY FOR THAT PERIOD.
TEMPERATURES WILL REMAIN WARMER THAN NORMAL THROUGH THE MIDDLE OF
THE WEEK.

BY LATE WEDNESDAY INTO THURSDAY AN UPPER LEVEL TROUGH MOVING
ONSHORE OVER BRITISH COLUMBIA WILL TRACK EASTWARD AND SUPPRESS THE
RIDGE AXIS...USHERING COOLER...NEAR TO BELOW NORMAL...AIR SOUTH
INTO MT BY THE END OF THE WEEK. RAIN CHANCES WILL DEPEND ON HOW
FAR SOUTH THE ENERGY WITH THIS SHORTWAVE ACTUALLY TRACKS. FOR
NOW...LEFT POPS IN THE SLIGHT CHANCE OR LESS CATEGORY. MOYER

&&

.AVIATION...
29/00Z...VFR. LINE OF TSRA MOVING TOWARDS KGGW AT 00Z EXPECTED TO
ARRIVE BY 03Z IF IT HOLDS TOGETHER. EXPECT WIND GUSTS TO 40 KNOTS
AS THE MAIN ISSUE WITH THIS LINE. BRIEF MVFR VISIBILITIES POSSIBLE
WITH BLOWING DUST FROM STORM OUTFLOW. HRRR IS A LITTLE SLOW...
HOWEVER DOES HAVE THE LINE OF TSRA AND IS USABLE TO PROVIDE FAIR
CONFIDENCE IN THE STORMS FOR KGGW. FOR THE OTHER TERMINALS THE
STORMS ARE EXPECTED TO WEAKEN BEFORE THEY REACH THOSE SITES.   PROTON

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 28, 2:34 PM MDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
234 PM MDT SAT JUL 28 2012

MTZ016>027-059>062-292045-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
234 PM MDT SAT JUL 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A CHANCE FOR SCATTERED THUNDERSTORMS WILL LAST THROUGHOUT THE
EVENING ACROSS NORTHEAST MONTANA. CLOUD TO GROUND LIGHTNING...GUSTY
WINDS AND LARGE HAIL WILL BE THE MAIN THREATS NEAR THE STRONGEST
STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 28, 7:33 PM MDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
733 PM MDT SAT JUL 28 2012

MTZ017-020-022-023-059-061-290230-
GARFIELD-MCCONE-PHILLIPS-ROOSEVELT-VALLEY-
733 PM MDT SAT JUL 28 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  VALLEY COUNTY IN NORTHEAST MONTANA...
  SOUTHWESTERN ROOSEVELT COUNTY IN NORTHEAST MONTANA...
  NORTHEASTERN PHILLIPS COUNTY IN NORTHEAST MONTANA...
  WESTERN MCCONE COUNTY IN NORTHEAST MONTANA...
  NORTHERN GARFIELD COUNTY IN NORTHEAST MONTANA...

UNTIL 830 PM MDT.

AT 730 PM MDT...THE PUBLIC REPORTED STRONG THUNDERSTORM WIND ALONG A
LINE EXTENDING FROM 12 MILES EAST OF WHITEWATER TO 6 MILES WEST OF
GLASGOW TO 5 MILES SOUTHWEST OF BRUSETT...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN THE ADVISORY INCLUDE...
   GLASGOW...
   HELL CREEK REC AREA...
   DUCK CREEK REC AREA AND  THE PINES REC AREA...
   FORT PECK... JORDAN... NASHUA AND  SAINT MARIE...
   ROCK CREEK REC AREA AND  FRAZER...

LAT...LON 4900 10611 4891 10611 4891 10615 4883 10615
      4882 10602 4857 10602 4856 10584 4823 10564
      4728 10593 4728 10749 4820 10687 4851 10721
      4851 10719 4857 10719 4857 10728 4900 10777
TIME...MOT...LOC 0133Z 270DEG 27KT 4871 10733 4820 10673
          4736 10730

PROTON
WEATHER.GOV/GLASGOW
Special weather statement, Jul 28, 8:41 PM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
841 PM MDT SAT JUL 28 2012

MTZ022-290345-
GARFIELD-
841 PM MDT SAT JUL 28 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN GARFIELD COUNTY IN NORTHEAST MONTANA...

UNTIL 945 PM MDT.

AT 839 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF SAND SPRINGS...MOVING EAST
AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN THE ADVISORY INCLUDE...
   SAND SPRINGS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4686 10673 4686 10746 4685 10747 4685 10772
      4725 10768 4725 10672 4685 10672
TIME...MOT...LOC 0241Z 273DEG 20KT 4701 10759

PROTON
WEATHER.GOV/GLASGOW
Local storm report, Jul 28, 8:55 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
855 PM MDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     5 NE SACO               48.51N 107.26W
07/28/2012  E45.00 MPH       VALLEY             MT   TRAINED SPOTTER

0720 PM     TSTM WND GST     4 SW HINSDALE           48.35N 107.15W
07/28/2012  E50.00 MPH       VALLEY             MT   CO-OP OBSERVER

0753 PM     TSTM WND GST     GLASGOW                 48.20N 106.64W
07/28/2012  M57.00 MPH       VALLEY             MT   ASOS

0759 PM     TSTM WND GST     JORDAN                  47.32N 106.91W
07/28/2012  M59.00 MPH       GARFIELD           MT   ASOS

0815 PM     TSTM WND GST     3 W VAN NORMAN          47.35N 106.45W
07/28/2012  E60.00 MPH       GARFIELD           MT   TRAINED SPOTTER

0815 PM     TSTM WND GST     SAINT MARIE             48.40N 106.53W
07/28/2012  E60.00 MPH       VALLEY             MT   PUBLIC

0825 PM     TSTM WND GST     15 NNE FRAZER           48.26N 105.92W
07/28/2012  M44.00 MPH       VALLEY             MT   TRAINED SPOTTER

0830 PM     TSTM WND GST     28 W VIDA               47.83N 106.10W
07/28/2012  E40.00 MPH       MCCONE             MT   TRAINED SPOTTER

&&

BB
Special weather statement, Jul 28, 8:55 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
855 PM MDT SAT JUL 28 2012

MTZ018>020-023>025-062-290400-
DANIELS-DAWSON-MCCONE-RICHLAND-SHERIDAN-ROOSEVELT-
855 PM MDT SAT JUL 28 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  ROOSEVELT COUNTY IN NORTHEAST MONTANA...
  WESTERN SHERIDAN COUNTY IN NORTHEAST MONTANA...
  NORTHWESTERN RICHLAND COUNTY IN NORTHEAST MONTANA...
  EASTERN MCCONE COUNTY IN NORTHEAST MONTANA...
  NORTHWESTERN DAWSON COUNTY IN NORTHEAST MONTANA...
  DANIELS COUNTY IN NORTHEAST MONTANA...

UNTIL 1000 PM MDT.

AT 853 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RICHLAND TO 8 MILES
NORTHEAST OF WOLF POINT TO BROCKWAY...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN THE ADVISORY INCLUDE...
   BROCKWAY... PEERLESS AND  VIDA...
   CIRCLE...
   POPLAR...
   BREDETTE...
   SCOBEY...
   BROCKTON...
   RICHEY...
   LINDSAY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4889 10503 4813 10451 4722 10491 4722 10598
      4814 10560 4844 10581 4856 10580 4856 10590
      4874 10602 4882 10602 4882 10608 4889 10613
TIME...MOT...LOC 0255Z 270DEG 30KT 4881 10592 4814 10545
          4731 10580

PROTON
WEATHER.GOV/GLASGOW
Local storm report, Jul 28, 9:16 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
916 PM MDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND GST     4 SW WELDON             47.57N 105.95W
07/28/2012  E60 MPH          MCCONE             MT   PUBLIC

&&

BB
Local storm report, Jul 28, 9:38 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
938 PM MDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     TSTM WND GST     20 N FRAZER             48.35N 106.04W
07/28/2012  M55 MPH          VALLEY             MT   TRAINED SPOTTER

0835 PM     TSTM WND GST     21 NW CIRCLE            47.63N 105.92W
07/28/2012  M50 MPH          MCCONE             MT   TRAINED SPOTTER

0844 PM     TSTM WND GST     14 NNW HELL CREEK RECRE 47.80N 107.00W
07/28/2012  M53 MPH          VALLEY             MT   MESONET

0722 PM     TSTM WND GST     8 W U L BEND            47.49N 108.05W
07/28/2012  M53 MPH          PETROLEUM          MT   MESONET

0624 PM     TSTM WND GST     11 ENE ZORTMAN          47.98N 108.31W
07/28/2012  M54 MPH          PHILLIPS           MT   MESONET

&&

BB

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 6:08 PM MDTSpecial Weather StatementGGWPetroleum67 min
Jul 28, 6:15 PM MDTSpecial Weather StatementGGWPhillips60 min
Jul 28, 7:00 PM MDTSpecial Weather StatementGGWValley60 min
Jul 28, 7:33 PM MDTSpecial Weather StatementGGWValley57 min
Jul 28, 8:07 PM MDTSevere Thunderstorm WarningGGWGarfield, McCone, Prairie53 min
Jul 28, 8:11 PM MDTSevere Thunderstorm WarningGGWGarfield, McCone, Roosevelt, Valley64 min
Jul 28, 8:41 PM MDTSpecial Weather StatementGGWGarfield64 min
Jul 28, 8:55 PM MDTSpecial Weather StatementGGWDaniels, Dawson, McCone, Roosevelt65 min

Nearby

Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.